Alert archive / North Carolina / Winter Storm Warnings in 2015

Winter Storm Warning 2, NWS Raleigh, NC

February 17, 201511 counties in North Carolina

NWS Raleigh, NC issued this winter storm warning at Feb 17, 2015, 9:00 AM EST for 11 counties in North Carolina. It was in force for 103 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 17, 2015, 9:00 AM EST (14:00 UTC)
Expired
Feb 17, 2015, 10:43 AM EST
In force
103 min
Issued by
NWS Raleigh, NC

Counties Cumberland County, NC, Edgecombe County, NC, Halifax County, NC, Harnett County, NC, Hoke County, NC, Johnston County, NC, Nash County, NC, Sampson County, NC, Scotland County, NC, Wayne County, NC, Wilson County, NC

The radar

The Raleigh/Durham radar (KRAX), 25 km from the middle of the area, began a volume at 14:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 2.0 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2015-02-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2015-02-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -248 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
610 m above ground
0-6 km bulk shear
113 kt
0-1 km storm-relative helicity
-248 m²/s²
0-3 km storm-relative helicity
122 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

433 
WWUS42 KRAH 171400
WSWRAH

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE RALEIGH NC
900 AM EST TUE FEB 17 2015

...WINTER STORM WARNING CONTINUES OVER THE COASTAL PLAIN THROUGH
11 AM...

.PRECIPITATION IS RAPIDLY ENDING. HOWEVER... WINTER STORM
CONDITIONS REMAIN OVER THE COASTAL PLAIN INTO LATE MORNING. 

NCZ011-027-028-042-043-077-078-085-086-088-089-171600-
/O.CAN.KRAH.WS.W.0001.000000T0000Z-150217T1600Z/
/O.NEW.KRAH.WS.W.0002.150217T1400Z-150217T1600Z/
HALIFAX-NASH-EDGECOMBE-JOHNSTON-WILSON-HARNETT-WAYNE-SCOTLAND-
HOKE-CUMBERLAND-SAMPSON-
INCLUDING THE CITIES OF...ROANOKE RAPIDS...NASHVILLE...RED OAK...
SHARPSBURG...SPRING HOPE...ROCKY MOUNT...SMITHFIELD...CLAYTON...
SELMA...BENSON...WILSON...DUNN...ERWIN...ANGIER...LILLINGTON...
GOLDSBORO...LAURINBURG...RAEFORD...ROCKFISH...SILVER CITY...
FAYETTEVILLE...CLINTON
900 AM EST TUE FEB 17 2015

...WINTER STORM WARNING IN EFFECT UNTIL 11 AM EST THIS MORNING...

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A WINTER STORM
WARNING FOR FREEZING RAIN...WHICH IS IN EFFECT UNTIL 11 AM EST
THIS MORNING.

* LOCATIONS...JOHNSTON...WILSON...HARNETT...AND WAYNE COUNTIES.

* PRECIPITATION TYPES...FREEZING RAIN...MIXED BRIEFLY AT TIMES 
  WITH SLEET.

* ACCUMULATIONS...ADDITIONAL LIGHT ACCUMULATIONS OF SLEET AND 
  ICE UP TO A TENTH OF AN INCH.

* TIMING...THROUGH THIS MORNING.

* IMPACTS...SNOW AND ICE COVERED ROADS WILL MAKE SAFE TRAVEL 
  IMPOSSIBLE THIS MORNING. ICE ACCRUAL ON TREES AND POWERLINES 
  MAY RESULT IN SCATTERED POWER OUTAGES.

* WINDS...NORTH 10 TO 15 MPH WITH GUSTS UP TO 20 MPH.

* VISIBILITIES...

* TEMPERATURES...IN THE MID 20S.

* HAZARD TYPES...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF UCE ARE
EXPECTED OR OCCURRING. TRAVEL WILL BECOME VERY HAZARDOUS OR
IMPOSSIBLE. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP
AN EXTRA FLASHLIGHT...FOOD...BLANKETS...AND WATER IN YOUR VEHICLE
IN CASE OF AN EMERGENCY.

&&

$$

NCZ008>010-025-026-040-041-075-076-083-084-171500-
/O.CAN.KRAH.WS.W.0001.000000T0000Z-150217T1400Z/
GRANVILLE-VANCE-WARREN-DURHAM-FRANKLIN-CHATHAM-WAKE-MOORE-LEE-
ANSON-RICHMOND-
INCLUDING THE CITIES OF...OXFORD...BUTNER...CREEDMOOR...
HENDERSON...NORLINA...WARRENTON...DURHAM...LOUISBURG...
FRANKLINTON...SILER CITY...PITTSBORO...RALEIGH...CARY...
SOUTHERN PINES...PINEHURST...ABERDEEN...SEVEN LAKES...SANFORD...
WADESBORO...POLKTON...ROCKINGHAM...HAMLET...EAST ROCKINGHAM
900 AM EST TUE FEB 17 2015

...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS CANCELLED THE WINTER
STORM WARNING.

THE SLEET AND FREEZING RAIN HAS ENDED WHICH WILL ALLOW THE
CANCELATION OF THE WINTER STORM WARNING. HOWEVER... ALL ROADS AND
INTERSTATES REMAIN ICE AND SNOW COVERED DUE TO THE TEMPERATURES IN
THE LOWER 20S. STAY OFF THE ROADS UNLESS OF AN EMERGENCY.


$$

BADGETT
1 follow-up statement
302 
WWUS42 KRAH 171543
WSWRAH

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE RALEIGH NC
1043 AM EST TUE FEB 17 2015

...WINTER STORM WARNING IS CANCELLED...

.THE WINTRY PRECIPIATION HAS ENDED ALLOWING THE CANCELLATION OF
THE WARNING. 

NCZ011-027-028-042-043-077-078-085-086-088-089-171645-
/O.CAN.KRAH.WS.W.0002.000000T0000Z-150217T1600Z/
HALIFAX-NASH-EDGECOMBE-JOHNSTON-WILSON-HARNETT-WAYNE-SCOTLAND-
HOKE-CUMBERLAND-SAMPSON-
INCLUDING THE CITIES OF...ROANOKE RAPIDS...NASHVILLE...RED OAK...
SHARPSBURG...SPRING HOPE...ROCKY MOUNT...SMITHFIELD...CLAYTON...
SELMA...BENSON...WILSON...DUNN...ERWIN...ANGIER...LILLINGTON...
GOLDSBORO...LAURINBURG...RAEFORD...ROCKFISH...SILVER CITY...
FAYETTEVILLE...CLINTON
1043 AM EST TUE FEB 17 2015

...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS CANCELLED THE WINTER
STORM WARNING.

ALL THE PRECIPIATION HAS ENDED. HOWEVER... DRIVING CONDITIONS
REMAIN VERY POOR WITH TEMPERATURES IN THE 20S. EVEN AS READING
WARM INTO THE MID 30S THIS AFTERNOON WITH SOME PARTIAL SUNSHINE...
CONDITIONS WILL ONLY IMPROVE SLOWLY. 


$$

BADGETT

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this winter storm warning went out at Feb 17, 7:05 AM EST, 1 hour 55 minutes earlier.

Area forecast discussion, Feb 17, 7:05 AM EST, 1 hour 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
705 AM EST TUE FEB 17 2015

.SYNOPSIS...A POWERFUL STORM SYSTEM OVER THE REGION WILL MOVE OFF
THE COAST THIS MORNING. A CLIPPER COLD FRONT WILL DROP SOUTHEAST
THROUGH THE AREA ON WEDNESDAY... BRINGING A FRIGID ARCTIC AIR MASS
INTO THE AREA FOR LATE WEDNESDAY THROUGH THE END OF THE WEEK.

&&

.NEAR TERM /TODAY THROUGH TONIGHT/...
AS OF 235 AM TUESDAY...

TODAY: WINTER STORM IS EXPECTED TO WIND DOWN ON SCHEDULE. WE'VE
LIKELY JUST SEEN IN THE LAST FEW HOURS OUR HEAVIEST BATCH OF PRECIP
OVER CENTRAL NC... COINCIDING WITH THE STRONGEST UPPER DIVERGENCE...
MID LEVEL DPVA... AND MOST VIGOROUS MOIST ISENTROPIC UPGLIDE... AND
THE BACK EDGE OF THE PRECIP IS ALREADY STARTING TO PUSH THROUGH THE
TRIAD. THE LATEST MODEL RUNS INCLUDING HI-RES GUIDANCE AND
EXTRAPOLATION OF ONGOING PRECIP SHOWS A WEST-TO-EAST EXIT OF THE
PRECIP SHIELD JUST A BIT AHEAD OF THE CURRENT FORECAST... SUPPORTING
A RETENTION OF THE EXISTING WINTER STORM WARNING AREA AND TIMING...
ENDING IN THE WEST BY 9 AM AND IN THE EAST BY NOON... BUT WE MAY
NEED TO CANCEL IT A LITTLE EARLY BASED ON THE LATEST TRENDS IN THE
LAST COUPLE OF HOURS. WE'VE SEEN A BROAD ZONE OF MULTIPLE PTYPES AND
CHANGEOVERS COVERING CENTRAL NC IN THE LAST 6-9 HRS... WITH SLEET
THE MOST COMMON PTYPE (ALBEIT WITH FREQUENT MIXING/CHANGING WITH
SNOW/FRZG RAIN). RECENT AMDAR AIRCRAFT SOUNDINGS HAVE INDEED
INDICATED SLEET AS THE PREDOMINANT PTYPE WITH A 3-4C WARM NOSE AND A
DEEP COLD SURFACE-BASED LAYER. INSTEAD OF SEEING MULTIPLE CORRIDORS
OF PREDOMINANT PTYPE -- WHAT WE WOULD NORMALLY GET WITH FLATTER LOW
PRESSURE TRACKING TO OUR SOUTH -- THE MORE-PRONOUNCED-THAN-EXPECTED
INVERTED TROUGH ALONG THE MOUNTAINS AND MORE DEVELOPED SURFACE LOW
TRACKING ALONG OUR SOUTH INSTEAD RESULTED IN A BROADER CORRIDOR OF A
MORE MIXED/CHANGEABLE WINTRY PRECIP. AT ANY RATE... THE SLEET HAS
CUT DOWN A BIT ON THE OVERALL ACCUM OF FROZEN PRECIP NORTH OF 64
(LESS SNOW AND MORE SLEET). BUT THE RESULTING COMBINED ACCUM OF
SNOW/SLEET/FRZG RAIN GLAZE HAS MORE THAN SUPPORTED THE WINTER STORM
WARNING. WE SHOULD SEE LIGHT ADDITIONAL ACCUMS (LIKELY A TENTH OF AN
INCH OR LESS) OF SLEET AND FRZG RAIN ALONG/EAST OF HIGHWAY 1 UNTIL
SHORTLY AFTER SUNRISE... WITH A RAPID EXIT OF PRECIP DURING THE MID-
LATE MORNING. WITH FAIRLY LIGHT SURFACE WINDS... MODELS INDICATE LOW
CLOUDS AND POTENTIALLY SOME FOG LINGERING THIS MORNING ESPECIALLY IN
THE FAR NORTH AND EAST UNTIL WE CAN ACHIEVE A DECENT DOWNSLOPE
COMPONENT AT 925-850 MB... ARRIVING W-E MID MORNING THROUGH EARLY
AFTERNOON... ALTHOUGH SOME MID-HIGH CLOUDS ARE APT TO PERSIST WITH A
CONTINUED FAST WSW FLOW ALOFT. THIS WILL MEAN THAT ANY PARTIAL
CLEARING SHOULD BE FAIRLY BRIEF AND FLEETING... WITH PERIODS OF BOTH
LOW AND MID CLOUDS DOMINATING THE DAY. WITH LIMITED INSOLATION AND A
POTENTIALLY ELEVATED ALBEDO FROM THE COATING OF SNOW/SLEET/GLAZE...
HAVE SHAVED A DEGREE OR SO OFF HIGHS... GOING WITH HIGHS OF 31 NE TO
37 SW.

TONIGHT: WHILE GRADUAL LOW LEVEL DRYING SHOULD HELP DISPERSE ANY
LINGERING LOW CLOUDS EARLY TONIGHT... PASSAGE OF A FAIRLY POTENT
LOBE OF MID LEVEL VORTICITY THROUGH THE MEAN TROUGH BASE OVERNIGHT
WILL ENSURE THAT WE KEEP CONSIDERABLE MID CLOUDS FOR MUCH OF THE
NIGHT... LIKELY NOT CLEARING OUT UNTIL LATE. EXPECT LOWS IN THE
TEENS TO LOWER 20S. DEPENDING ON HOW MUCH OF THE CURRENT WINTRY
ACCUM EVAPORATES/SUBLIMATES TODAY (PROBABLY NOT MUCH SINCE WE'LL BE
LACKING A STRONG SURGE OF DRIER LOW LEVEL AIR TODAY)... WE MAY NEED
A WINTER WEATHER ADVISORY FOR BLACK ICE TONIGHT TO ACCOUNT FOR
TRAVEL HAZARDS. -GIH

&&

.SHORT TERM /WEDNESDAY THROUGH WEDNESDAY NIGHT/...
AS OF 305 AM TUESDAY...

FAIR SKIES NEAR DAYBREAK WED WILL GIVE WAY TO A QUICK INCREASE IN
CLOUDS AS A CLIPPER COLD FRONT AND ASSOCIATED VORTICITY MAX SWINGING
THROUGH THE TROUGH BASE APPROACH FROM THE NW AND WEST RESPECTIVELY.
WITH A SHOT OF LOW LEVEL MOIST UPGLIDE AT 275-280K AHEAD OF THE
FRONT... STEEP LOW LEVEL (925-700 MB) LAPSE RATES OF 7-8 C/KM...
SURFACE TEMPS NOT MUCH ABOVE FREEZING... AND BUFR SOUNDINGS SHOWING
GOOD SATURATION FROM THE SURFACE UP THROUGH THE -20C LEVEL... ALL
FOCUSED ON THE 18Z-00Z WINDOW... WILL RAISE POPS SLIGHTLY... GOING
WITH A 20-30% CHANCE OF SNOW SHOWERS AREAWIDE. WITH A CONVECTIVE
CONTRIBUTION... EXPECT TO SEE A SHORT PERIOD OF HEAVIER RATES... AND
WOULDN'T BE AT ALL SURPRISED TO SEE A DUSTING TO A HALF INCH OF SNOW
IN SOME SPOTS LATE WED INTO EARLY WED EVENING. THE FRONT SHOULD
CLEAR OUR EASTERN COUNTIES BY MIDNIGHT... WITH COLDER AIR RUSHING IN
AND CLEARING SKIES NW TO SE OVERNIGHT. AFTER WED HIGHS OF 33-40...
EXPECT TEMPS WED NIGHT TO PLUNGE TO LOWS FROM 5 TO 15 ABOVE... WHICH
WOULD BREAK RECORDS AT GSO/RDU. AS THE SURFACE WINDS KICK UP WITH
AND BEHIND THE FRONT... PREDAWN WIND CHILLS ARE LIKELY TO BE IN THE
SINGLE DIGITS BELOW ZERO (IF NOT COLDER) OVER THE NRN/WRN CWA. -GIH

&&

.LONG TERM /THURSDAY THROUGH MONDAY/...
AS OF 250 AM TUESDAY...

...ARCTIC AIRMASS WILL CONTINUE TO BE IN PLACE WITH RECORD LOW
TEMPERATURES EXPECTED THURSDAY NIGHT....

AS A LOW PRESSURE SYSTEM CONTINUES TO LIFT OFF TO THE NORTHEAST...
AN EXTREMELY DEEP UPPER LEVEL TROUGH WILL TRANSPORT ARCTIC AIR INTO
CENTRAL NC. THIS AIRMASS WILL BE EXTREMELY COLD AND DRY. AT THE
SURFACE A HIGH PRESSURE SYSTEM WILL TO THE WEST WILL CAUSE BREEZY
NORTHERLY FLOW...FURTHER REINFORCING THE COLD AIR...AND CONTRIBUTING
TO LOWER WIND CHILL VALUES. EXPECT HIGH TEMPS IN THE UPPER TEENS TO
MID 20S (RECORD LOW MAX TEMPS) NORTH TO SOUTH WITH WIND CHILL VALUES
NEAR ZERO. THE SURFACE HIGH WILL DRIFT EAST OVERNIGHT AND THE
PRESSURE GRADIENT OVER CENTRAL NC WILL RELAX. THIS COUPLED WITH
MOSTLY CLEAR SKIES WILL ALLOW RADIATIONAL COOLING TO BRING LOW
TEMPERATURES TO NEAR 0 DEGREES IN THE NORTH AND CLOSER TO 10 ACROSS
THE SOUTH. WIND CHILLS OF -5 DEGREES ARE POSSIBLE.

THE MIGRATORY HIGH WILL CONTINUE TO DRIFT EAST ON FRIDAY AND IT IS
FAIRLY STRONG AT 1037 MB. AS IT DRIFTS OFF THE COAST AN IN-SITU
DAMMING CAD WEDGE IS NOT OUT OF THE QUESTION. THE GFS IS HINTING
MORE AT THIS THAN THE ECMWF AT THIS TIME AND THE MODELS
INTERPRETATIONS OF HOW THIS WILL PLAY OUT WILL HAVE A BIG IMPACT ON
THE WEEKEND FORECAST. STILL DRY FOR FRIDAY THOUGH WITH INCREASING
CLOUDS. FLOW ALOFT BECOMES MORE ZONAL BUT VERY COLD AIR STILL IN
PLACE. HIGH TEMPERATURES WILL RECOVER 25 DEGREES FROM THURSDAY
NIGHTS LOWS BUT COMING FROM NEAR ZERO THAT WILL ONLY PUT HIGHS IN
THE MID 20S NORTH TO NEAR 30 IN THE SOUTH AND STILL IN RECORD LOW
MAX TERRITORY. STILL DRY THROUGH FRIDAY NIGHT BUT CLOUDS WILL HELP
KEEP TEMPERATURES UP A BIT BUT STILL NEAR RECORD LOWS...MID TO UPPER
TEENS.

FORECAST BECOMES VERY MURKY FOR THE REST OF THE LONG TERM WITH THE
EVOLUTION OF THE NEXT SYSTEM THAT COMES OUR WAY. THE MODELS DIFFER
IN THE HANDLING OF PRECIPITATION ON SATURDAY BUT THERE ARE
SIGNIFICANT FEATURES IN EACH SOLUTION THAT TELL US WHY. FIRST OF
ALL...THE GFS IS WET AND THE ECMWF MODEL IS DRY THROUGH THE DAY ON
SATURDAY. THE REASONING GOES BACK TO THE POTENTIAL IN-SITU DAMMING
WEDGE IN THE GFS. AS THE SURFACE HIGH MOVES OUT TO SEA...THIS WEDGE
FRONT IS STRENGTHENED IN THE GFS AND ISENTROPIC LIFT
ENSUES...BRINGING A FAIR AMOUNT OF QPF OVER THE ENTIRE STATE OF NC.
THIS CAD SCENARIO NEVER REALLY DEVELOPS IN THE EC AND THUS IT IS DRY.

THE SECOND DIFFERENC IS IN THE HANDLING OF THE SURFACE LOWS
CONTROLLING THE SYSTEM. IN THE GFS...THE ORIGINAL PARENT LOW DRIFTS
WAY OFF INTO SOUTHERN CANADA AND A NEW LOW FORMS WEST OF THE
APPALACHIANS AND TAKES CONTROL OF THE SYSTEM AND BRINGS A WARM FRONT
UP THROUGH THE STATE. IN THE EC SOLUTION THE PARENT LOW REMAINS MUCH
CLOSER (OVER NY STATE) AND THE SECONDARY LOW NEVER DEVELOPS. THE
RESULT IS NC REMAINING IN THE WARM SECTOR LONGER AND PRECIPITATION
HOLDING OFF UNTIL SATURDAY NIGHT/SUNDAY.

HOW THESE FEATURES PAN OUT IN REALITY WILL ULTIMATELY DETERMINE WHAT
GOES ON AT THE SURFACE BUT THE UPSHOT IS THAT IF THE GFS IS CORRECT
WE WILL SEE COLDER TEMPERATURES AND PERHAPS ANOTHER SHOT AT WINTER P-
TYPES THIS WEEKEND...PARTICULARLY ON SATURDAY. IF THE ECMWF IS RIGHT
THAN THIS IS LESS LIKELY AND WE ARE LOOKING AT A SIGNIFICANTLY
WARMER AND ALL RAIN EVENT. PRECIPITATION MAY LINGER IN THE EAST BUT
WILL ULTIMATELY MOVE OUT OF THE CWA LATER ON MONDAY. FOR NOW THE
FORECAST WILL REFLECT A BLENDED SOLUTION CLOSER TO THE ENSEMBLE
MEANS.

&&

.AVIATION /12Z TUESDAY THROUGH SATURDAY/...
AS OF 705 AM MONDAY...

VFR CONDITIONS WILL DOMINATE TODAY/TONIGHT AT INT/GSO... WHILE AT
RDU/RWI/FAY... WIDESPREAD MVFR TO IFR CIGS AND MAINLY MVFR VSBYS
WITHIN PERIODS OF A WINTRY MIX WILL CONTINUE ACROSS THE AREA THROUGH
12Z TO 15Z. AT THESE EASTERN SITES... PATCHY PRECIP WITH A MIX OF
FREEZING RAIN AND SLEET WILL PERSIST FOR A FEW MORE HOURS...
TAPERING OFF BETWEEN 15Z AND 17Z. MVFR CIGS WILL THEN LIFT TO VFR...
CONTINUING THROUGH TONIGHT... ALTHOUGH A PERIOD OF MVFR CIGS MAY
STILL OCCUR DURING THE EARLY-MID AFTERNOON.

LOOKING BEYOND 12Z WED MORNING... VFR CONDITIONS SHOULD HOLD INTO
WED MORNING... BUT THEN AN ARCTIC COLD FRONT IS EXPECTED TO BRING A
3-5 HOUR PERIOD OF IFR/LIFR CIGS AND VSBYS WITH A BRIEF SNOW SHOWER
POSSIBLE. VFR CONDITIONS ARE EXPECTED FROM LATE WED NIGHT THROUGH
SAT... BUT WITH VERY COLD WEATHER. -GIH

&&

.CLIMATE...

...THE FOLLOWING ARE RECORD LOW AND LOW MAXIMUM TEMPERATURES FOR
FEBRUARY 16TH...19TH...AND 20TH...FOR GSO...RDU...AND FAY...

                               RECORD LOWS

				GSO               RDU               FAY

FEBRUARY 16:   8 IN 1905        11 IN 1905        17 IN 1991

FEBRUARY 19:  12 IN 1979        11 IN 1979         8 IN 1958

FEBRUARY 20:  14 IN 1934        13 IN 1979        12 IN 1958

                           RECORD LOW MAXIMUMS

				GSO               RDU               FAY

FEBRUARY 16:  27 IN 1958        30 IN 1943        33 IN 1943

FEBRUARY 19:  32 IN 1958        31 IN 1903        26 IN 1979

FEBRUARY 20:  29 IN 1947        32 IN 1947        37 IN 1972

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
WINTER STORM WARNING UNTIL 11 AM EST THIS MORNING FOR NCZ011-
027-028-042-043-077-078-085-086-088-089.
WINTER STORM WARNING UNTIL 9 AM EST THIS MORNING FOR
NCZ008>010-025-026-040-041-075-076-083-084.

&&

SYNOPSIS...HARTFIELD
NEAR TERM...HARTFIELD
SHORT TERM...HARTFIELD
LONG TERM...ELLIS
AVIATION...CBL/HARTFIELD
CLIMATE...RAH
Hazardous weather outlook, Feb 17, 6:16 AM EST, 2 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE RALEIGH NC
616 AM EST TUE FEB 17 2015

NCZ008>010-025-026-040-041-075-076-083-084-180945-
GRANVILLE-VANCE-WARREN-DURHAM-FRANKLIN-CHATHAM-WAKE-MOORE-LEE-ANSON-
RICHMOND-
616 AM EST TUE FEB 17 2015

...WINTER STORM WARNING IN EFFECT UNTIL 9 AM EST THIS MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

A FAST MOVING ARCTIC FRONT DROPPING THROUGH THE AREA WILL BRING A
QUICK SHOT OF SCATTERED SNOW SHOWERS WEDNESDAY AFTERNOON INTO
EARLY EVENING. A LIGHT ACCUMULATION IS POSSIBLE.

BITTERLY COLD TEMPERATURES WILL ARRIVE WEDNESDAY NIGHT... AND
PERSIST INTO THE UPCOMING WEEKEND. LOWS WILL BE IN THE SINGLE
DIGITS TO NEAR ZERO OVER MOST OF CENTRAL NC WEDNESDAY NIGHT AND
THURSDAY NIGHT. HIGHS WILL ONLY BE IN THE TEENS TO LOWER 20S
THURSDAY... AND IN THE 20S FRIDAY... WHICH IS OVER 30 DEGREES
BELOW NORMAL. WIND CHILLS WILL BE BELOW ZERO WEDNESDAY NIGHT AND
THURSDAY NIGHT... AND WILL HOLD IN THE SINGLE DIGITS TO NEAR 10
ABOVE THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ011-027-028-042-043-077-078-085-086-088-089-180945-
HALIFAX-NASH-EDGECOMBE-JOHNSTON-WILSON-HARNETT-WAYNE-SCOTLAND-HOKE-
CUMBERLAND-SAMPSON-
616 AM EST TUE FEB 17 2015

...WINTER STORM WARNING IN EFFECT UNTIL 11 AM EST THIS MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

A FAST MOVING ARCTIC FRONT DROPPING THROUGH THE AREA WILL BRING A
QUICK SHOT OF SCATTERED SNOW SHOWERS WEDNESDAY AFTERNOON INTO
EARLY EVENING. A LIGHT ACCUMULATION IS POSSIBLE.

BITTERLY COLD TEMPERATURES WILL ARRIVE WEDNESDAY NIGHT... AND
PERSIST INTO THE UPCOMING WEEKEND. LOWS WILL BE IN THE SINGLE
DIGITS TO NEAR ZERO OVER MOST OF CENTRAL NC WEDNESDAY NIGHT AND
THURSDAY NIGHT. HIGHS WILL ONLY BE IN THE TEENS TO LOWER 20S
THURSDAY... AND IN THE 20S FRIDAY... WHICH IS OVER 30 DEGREES
BELOW NORMAL. WIND CHILLS WILL BE BELOW ZERO WEDNESDAY NIGHT AND
THURSDAY NIGHT... AND WILL HOLD IN THE SINGLE DIGITS TO NEAR 10
ABOVE THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ007-021>024-038-039-073-074-180945-
PERSON-FORSYTH-GUILFORD-ALAMANCE-ORANGE-DAVIDSON-RANDOLPH-STANLY-
MONTGOMERY-
616 AM EST TUE FEB 17 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

ROADS WILL REMAIN ICE COVERED THROUGH MUCH OF TODAY... MAKING
TRAVEL TREACHEROUS. OTHERWISE... HAZARDOUS WEATHER IS NOT
EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

A FAST MOVING ARCTIC FRONT DROPPING THROUGH THE AREA WILL BRING A
QUICK SHOT OF SCATTERED SNOW SHOWERS WEDNESDAY AFTERNOON INTO
EARLY EVENING. A LIGHT ACCUMULATION IS POSSIBLE.

BITTERLY COLD TEMPERATURES WILL ARRIVE WEDNESDAY NIGHT... AND
PERSIST INTO THE UPCOMING WEEKEND. LOWS WILL BE IN THE SINGLE
DIGITS TO NEAR ZERO OVER MOST OF CENTRAL NC WEDNESDAY NIGHT AND
THURSDAY NIGHT. HIGHS WILL ONLY BE IN THE TEENS TO LOWER 20S
THURSDAY... AND IN THE 20S FRIDAY... WHICH IS OVER 30 DEGREES
BELOW NORMAL. WIND CHILLS WILL BE BELOW ZERO WEDNESDAY NIGHT AND
THURSDAY NIGHT... AND WILL HOLD IN THE SINGLE DIGITS TO NEAR 10
ABOVE THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Feb 17, 4:52 AM EST, 4 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
452 AM EST TUE FEB 17 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 AM     FREEZING RAIN    ROCKINGHAM              34.94N  79.76W
02/17/2015  E0.20 INCH       RICHMOND           NC   911 CALL CENTER

            MULTIPLE REPORTS OF TREES DOWN FROM FREEZING RAIN IN
            RICHMOND COUNTY. ESTIMATED 0.20 INCHES OF ICE ACCRUAL.

&&

EVENT NUMBER RAH1500172

BLAES
Local storm report, Feb 17, 6:23 AM EST, 2 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
623 AM EST TUE FEB 17 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0620 AM     FREEZING RAIN    4 SSW ANGIER            35.46N  78.78W
02/17/2015  M0.25 INCH       HARNETT            NC   NWS EMPLOYEE

            ACCRUAL OF FREEZING RAIN AND SLEET MEASURED 3/16 TO 1/4
            INCH.

&&

EVENT NUMBER RAH1500173

GIH
Local storm report, Feb 17, 7:25 AM EST, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
725 AM EST TUE FEB 17 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     FREEZING RAIN    7 NW MOUNT OLIVE        35.27N  78.16W
02/17/2015  E0.50 INCH       WAYNE              NC   TRAINED SPOTTER

            25 DEGREES AT OBSERVATION TIME.

&&

EVENT NUMBER RAH1500174

GIH
Local storm report, Feb 17, 7:28 AM EST, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
728 AM EST TUE FEB 17 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     FREEZING RAIN    DUNN                    35.31N  78.61W
02/17/2015  E0.50 INCH       HARNETT            NC   TRAINED SPOTTER

            ICE ACCRUAL OF 1/4 TO 1/2 INCH. SOME GLAZING IN TREES
            AND A SHEET OF ICE ON STREETS.

&&

EVENT NUMBER RAH1500175

GIH
Local storm report, Feb 17, 7:30 AM EST, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
730 AM EST TUE FEB 17 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     SLEET            CARY                    35.78N  78.80W
02/17/2015  M0.8 INCH        WAKE               NC   TRAINED SPOTTER

            22 DEGREES AT 7 AM.

&&

EVENT NUMBER RAH1500176

GIH
Local storm report, Feb 17, 7:33 AM EST, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
733 AM EST TUE FEB 17 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     FREEZING RAIN    4 NNW RALEIGH           35.86N  78.67W
02/17/2015  M0.50 INCH       WAKE               NC   TRAINED SPOTTER

            ICE ACCRUAL OF 1/4 TO 1/2 INCH. LIGHT GLAZING ON TREES.

&&

EVENT NUMBER RAH1500177

GIH

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 16, 8:36 PM ESTSpecial Weather StatementRAHAlamance, Davidson, Forsyth, Guilford, Orange, Person and 1 more99 min
Feb 17, 2:58 PM ESTWinter Weather AdvisoryRAHAlamance, Anson, Chatham, Cumberland, Davidson, Durham and 25 more19 hr

Nearby

Winter Storm Warnings in North Carolina, 2015Every winter storm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.